JOURNAL ARTICLE

Warfarin-induced skin necrosis: a rare condition

Josephine Nsaful, Yaw Ofori Adjei, Florence Dedey, Nelson Agboadoh, Edem Anyigba, Warigbani Pieterson
Ghana Medical Journal 2020, 54 (4): 269-273
33883776

Warfarin induced skin necrosis is a rare debilitating and, in some cases, life-threatening complication. A 47-year-old male on life-long anticoagulation omits his medication and develops extensive skin necrosis of the left leg complicated by acute renal failure three days after restarting warfarin. Investigations reveal possible Protein S deficiency which is known to be a predisposing condition. Various mechanisms have been proposed as the underlying cause. He was managed on heparin, wound debridement and skin grafting. Warfarin was restarted concurrently with heparin. Knowledge of this complication will enable timely diagnosis and treatment.

FUNDING: None declared.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
33883776
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.